MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD KNITTED BIFURCATED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS INTERGARD KNITTED BIFURCATED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number IGK2010
Medical Device Problem Codes Nonstandard Device (1420); Product Quality Problem (1506)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(4117) the device is not accessible as it remained implanted in the patient.(4109/213) the review of historical data indicated that no other similar complaint was reported for the same sterilization lot number 23c30.(3331/213) the device history records review concluded that there was no non-conformance in relation with the event reported.(4111/3233) additional information was requested to the surgeon in order to clarify the reported event, complementary information was received, more answers will be requested.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.H3 other text : 4117 - device remained implanted.
 
Event or Problem Description
It was reported to intervascular from the hospital that when the prosthesis was put in place, the customer noticed it was porous and localized bleeding was observed.Stiches were performed to stop the bleeding, therefore the surgery was delayed.The product remained implanted.To date, a patient injury is unknown.The surgeon is experienced with intergard products.Please note that another case complaint manufacturer reference #(b)(4), with the same initial description and involving a different patient and a different product reference, was reported by the same customer and on the same date.A second mdr will be submitted in parallel for the above referenced case.Complaint manufacturer reference #(b)(4).
 
Additional Manufacturer Narrative
Corrected data : block h6 device code 1420 was updated to 1506.Additional mfg narrative: (4111) information regarding bleeding events and patients' information (e.G., history, treatment(s), outcome) were requested but not provided.The surgeon provided the following answer: "porous prosthesis probably due to lack of proper collagen impregnation.Despite use of protected clamps ".(11/213) one retention sample from the same sterilization lot was selected based on the same fabric type (knitted product), configuration and the same coating parameters (coating date and collagen dispersion coating) as the device involved in the complaint.The retention sample underwent a visual inspection.The quality assurance supervisor concluded that the results are within specifications.A water permeability testing was also performed, the result is within specification (< 5 ml/cm²/min).(4112/213) the case and its investigation have been reviewed by the medical affairs department whose initial assessment is below: "a surgeon from (b)(6) lodged two separate complaints received on 29 june 2023.These complaints (#: (b)(4) describe separate bleeding events with two different graft models that were implanted in two different patients.The grafts reportedly presented with localized bleeding that was resolved by stitches to the affected locations.In both cases, the grafts were not replaced, remaining implanted.The surgeon, a habitual user of intergard products, believes that the localized bleeding is due to a lack of proper collagen impregnation due to their use of ¿protected clamps.¿ information regarding the patients¿ medical history or the surgical procedure was requested but not provided.The request to contact the surgeon by our medical affairs team was denied by the hospital personnel who preferred that all communications pass through them.The consequence for the patients as well as the patients¿ current status was listed as unknown; the only mention of any effect on the patient or the procedures was the additional time required to place the hemostatic stitches.A retention sample was analyzed for the graft involved in complaint#: (b)(4) and was found to be within specifications.There was no relevant retention sample found for the graft used in complaint#: (b)(4).The lack of information provided regarding the patients¿ clinical history, the patients¿ hemostatic profile during the procedure, as well as a description of the surgical procedures and a more detailed description of the location(s) of bleeding on the grafts severely limit the ability to perform a thorough investigation to better understand what might have caused the excessive bleeding that was reported.Use of ¿protected clamps¿ or rubber-shod vascular clamps are described as the proper way to occlude blood flow during anastomosis.Excessive pressure or repetitive placement and removal of these specialized clamps could cause the coating to flake off.A definitive cause of bleeding cannot be determined due to the lack of information as well as the inability to examine the affected grafts firsthand and perform macro and microscopic analysis." (4315) in conclusion, it was not possible to determine the root cause of the adverse event, due to the lack of information as well as the inability to examine and perform macro and microscopic analysis as the product remained implanted.However, the conducted investigation and testing performed suggested that the product was not defective at the time of manufacturing.(22) please note that bleeding is an undesirable side-effect as indicated in the current instructions for use.
 
Event or Problem Description
Complaint#: (b)(4).

Brand Name
INTERGARD KNITTED BIFURCATED
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key17378714
Report Number2242352-2023-00603
Device Sequence Number15007759
Product Code DSY
UDI-Device Identifier00384401000501
UDI-Public(01)00384401000501
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Importer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
Report Date (Section F) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIGK2010
Device Catalogue NumberIGK2010
Device Lot Number23A13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/05/2023
Event Location Hospital
Date Report to Manufacturer09/08/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA09/08/2023